EconPapers    
Economics at your fingertips  
 

Asymptotic analysis of nonlinear systems with small stochastic perturbations

Johan Grasman

Mathematics and Computers in Simulation (MATCOM), 1989, vol. 31, issue 1, 41-54

Abstract: By stochastic perturbations of white noise type, a nonlinear system will with probability 1 leave any bounded domain of state space that contains a stable equilibrium of the system. The escape time and its statistics are a measure for the stochastic stability of the system. Its statistical moments are found from the asymptotic solution of the singularly perturbed Fokker—Planck equation. For higher-dimensional systems, a numerical method has been developed for computing certain constants in the asymptotic solution of this equation. The method is applied to mechanical systems with stochastic input, stochastic population problems and to dynamical systems with multiple stable equilibria arising in hydrodynamics.

Date: 1989
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378475489900529
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:31:y:1989:i:1:p:41-54

DOI: 10.1016/0378-4754(89)90052-9

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:31:y:1989:i:1:p:41-54